December  2017, 22(10): 3707-3720. doi: 10.3934/dcdsb.2017184

Dynamical behaviors of a generalized Lorenz family

1. 

College of Mathematics and Statistics, Chongqing Technology and Business University, Chongqing 400067, China

2. 

Mathematical post-doctoral station, College of Mathematics and Statistics, Southwest University, Chongqing 400716, China

3. 

College of Electronic and Information Engineering, Southwest University, Chongqing 400716, China

4. 

College of Mathematics and Statistics, Chongqing University, Chongqing 401331, China

5. 

College of Automation, Nanjing University of Posts and Telecommunications, Nanjing 210003, China

6. 

Key Laboratory of Network Control and Intelligent Instrument of Ministry of Education, Chongqing University of Posts and Telecommunications, Chongqing 400065, China

Received  September 2016 Revised  June 2017 Published  July 2017

In this paper, the ultimate bound set and globally exponentially attractive set of a generalized Lorenz system are studied according to Lyapunov stability theory and optimization theory. The method of constructing Lyapunov-like functions applied to the former Lorenz-type systems (see, e.g. Lorenz system, Rossler system, Chua system) isn't applicable to this generalized Lorenz system. We overcome this difficulty by adding a cross term to the Lyapunov-like functions that used for the Lorenz system to study this generalized Lorenz system. The authors in [D. Li, J. Lu, X. Wu, G. Chen, Estimating the ultimate bound and positively invariant set for the Lorenz system and a unified chaotic system, Journal of Mathematical Analysis and Applications 323 (2006) 844-853] obtained the ultimate bound set of this generalized Lorenz system but only for some cases with $0 ≤ α < \frac{1}{{29}}.$ The ultimate bound set and globally exponential attractive set of this generalized Lorenz system are still unknown for $\alpha \notin \left[ {0, \frac{1}{{29}}} \right).$ Comparing with the best results in the current literature [D. Li, J. Lu, X. Wu, G. Chen, Estimating the ultimate bound and positively invariant set for the Lorenz system and a unified chaotic system, Journal of Mathematical Analysis and Applications 323 (2006) 844-853], our new results fill up the gap of the estimate for the case of $\frac{1}{{29}} ≤ α < \frac{{14}}{{173}}.$ Furthermore, the estimation derived here contains the results given in [D. Li, J. Lu, X. Wu, G. Chen, Estimating the ultimate bound and positively invariant set for the Lorenz system and a unified chaotic system, J. Math. Anal. Appl. 323 (2006) 844-853] as special case for the case of $0 ≤ α < \frac{1}{{29}}.$

Citation: Fuchen Zhang, Xiaofeng Liao, Guangyun Zhang, Chunlai Mu, Min Xiao, Ping Zhou. Dynamical behaviors of a generalized Lorenz family. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3707-3720. doi: 10.3934/dcdsb.2017184
References:
[1]

V. BraginV. VagaitsevN. Kuznetsov and G. Leonov, Algorithms for finding hidden oscillations in nonlinear systems. The Aizerman and Kalman conjectures and Chua's circuits, J. Comput. Syst. Sci. Int., 50 (2011), 511-543. doi: 10.1134/S106423071104006X. Google Scholar

[2] G. Chen and J. Lu, Dynamical Analysis, Control and Synchronization of the Lorenz Systems Family, Science Press, Beijing, 2003. Google Scholar
[3]

G. Chen and T. Ueta, Yet another chaotic attractor, Int. J. Bifurc. Chaos Appl. Sci.Eng., 9 (1999), 1465-1466. doi: 10.1142/S0218127499001024. Google Scholar

[4]

T. HuangG. Chen and J. Kurths, Synchronization of chaotic systems with time-varying coupling delays, Discrete Continuous Dyn. Syst. Ser. B., 16 (2011), 1071-1082. doi: 10.3934/dcdsb.2011.16.1071. Google Scholar

[5]

N. KuznetsovT. Mokaev and P. Vasilyev, Numerical justification of Leonov conjecture on Lyapunov dimension of Rossler attractor, Commun. Nonlinear Sci. Numer. Simul., 19 (2014), 1027-1034. doi: 10.1016/j.cnsns.2013.07.026. Google Scholar

[6]

E. Lorenz, Deterministic non-periods flows, J. Atmos. Sci., 20 (1963), 130-141. Google Scholar

[7]

G. Leonov, Bounds for attractors and the existence of homoclinic orbits in the Lorenz system, J. Appl. Math. Mech., 65 (2001), 19-32. doi: 10.1016/S0021-8928(01)00004-1. Google Scholar

[8]

G. Leonov, General existence conditions of homoclinic trajectories in dissipative systems, Lorenz, Shimizu-Morioka, Lu and Chen systems. Phys. Lett. A, 376 (2012), 3045-3050. doi: 10.1016/j.physleta.2012.07.003. Google Scholar

[9]

G. Leonov, Existence criterion of homoclinic trajectories in the Glukhovsky-Dolzhansky system, Phys. Lett. A, 379 (2015), 524-528. doi: 10.1016/j.physleta.2014.12.005. Google Scholar

[10]

G. Leonov, The Tricomi problem for the Shimizu-Morioka dynamical system, Dokl. Math., 86 (2012), 850-853. doi: 10.1134/S1064562412060324. Google Scholar

[11]

G. Leonov and V. Boichenko, Lyapunov's direct method in the estimation of the Hausdorff dimension of attractors, Acta Appl. Math., 26 (1992), 1-60. doi: 10.1007/BF00046607. Google Scholar

[12]

G. LeonovA. Bunin and N. Koksch, Attractor localization of the Lorenz system, Z. Angew. Math. Mech., 67 (1987), 649-656. doi: 10.1002/zamm.19870671215. Google Scholar

[13]

Lü J. and G. Chen, A new chaotic attractor coined, Int. J. Bifurc. Chaos Appl. Sci. Eng., 12 (2002), 659-661. doi: 10.1142/S0218127402004620. Google Scholar

[14]

Lü J.G. ChenD. Cheng and S. Celikovsky, Bridge the gap between the Lorenz system and the Chen system, Int. J. Bifurc. Chaos Appl. Sci. Eng., 12 (2002), 2917-2926. doi: 10.1142/S021812740200631X. Google Scholar

[15]

X. LiaoY. Fu and S. Xie, On the new results of global attractive set and positive invariant set of the Lorenz chaotic system and the applications to chaos control and synchronization, Science in China Series F: Information Sciences, 48 (2005), 304-321. doi: 10.1360/04yf0087. Google Scholar

[16]

X. LiaoY. FuS. Xi and P. Yu, Globally exponentially attractive sets of the family of Lorenz systems, Science in China Series F: Information Sciences, 51 (2008), 283-292. doi: 10.1007/s11432-008-0024-2. Google Scholar

[17]

G. Leonov and N. Kuznetsov, On differences and similarities in the analysis of Lorenz, Chen and Lu systems, Appl. Math. Comput., 256 (2015), 334-343. doi: 10.1016/j.amc.2014.12.132. Google Scholar

[18]

G. Leonov and N. Kuznetsov, Hidden attractors in dynamical systems. From hidden oscillations in Hilbert-Kolmogorov, Aizerman, and Kalman problems to hidden chaotic attractor in Chua circuits, Int. J. Bifurc. Chaos Appl. Sci. Eng. , 23 (2013), 1330002, 69pp. doi: 10.1142/S0218127413300024. Google Scholar

[19]

G. LeonovN. KuznetsovM. KiselevaE. Solovyeva and A. Zaretskiy, Hidden oscillations in mathematical model of drilling system actuated by induction motor with a wound rotor, Nonlinear Dyn., 77 (2014), 277-288. doi: 10.1007/s11071-014-1292-6. Google Scholar

[20]

G. LeonovN. Kuznetsov and V. Vagaitsev, Localization of hidden Chua's attractors, Phys. Lett. A, 375 (2011), 2230-2233. doi: 10.1016/j.physleta.2011.04.037. Google Scholar

[21]

G. LeonovN. Kuznetsov and V. Vagaitsev, Hidden attractor in smooth Chua systems, Phys. D., 241 (2012), 1482-1486. doi: 10.1016/j.physd.2012.05.016. Google Scholar

[22]

D. LiJ. LuX. Wu and G. Chen, Estimating the ultimate bound and positively invariant set for the Lorenz system and a unified chaotic system, J. Math. Anal. Appl., 323 (2006), 844-853. doi: 10.1016/j.jmaa.2005.11.008. Google Scholar

[23]

X. LiaoP. YuS. Xie and Y. Fu, Study on the global property of the smooth Chua's system, Int. J. Bifurc. Chaos Appl. Sci. Eng., 16 (2006), 2815-2841. doi: 10.1142/S0218127406016483. Google Scholar

[24]

A. PogromskyG. Santoboni and H. Nijmeijer, An ultimate bound on the trajectories of the Lorenz system and its applications, Nonlinearity, 16 (2003), 1597-1605. doi: 10.1088/0951-7715/16/5/303. Google Scholar

[25]

P. Yu and X. Liao, Globally attractive and positive invariant set of the Lorenz system, Int. J. Bifurc. Chaos Appl. Sci. Eng., 16 (2006), 757-764. doi: 10.1142/S0218127406015143. Google Scholar

[26]

P. YuX. LiaoS. Xie and Y. Fu, A constructive proof on the existence of globally exponentially attractive set and positive invariant set of general Lorenz family, Commun. Nonlinear Sci. Numer. Simul., 14 (2009), 2886-2896. doi: 10.1016/j.cnsns.2008.10.008. Google Scholar

[27]

F. Zhang, C. Mu and X. Li, On the boundedness of some solutions of the Lü system, Int. J. Bifurc. Chaos Appl. Sci. Eng. , 22 (2012), 1250015, 5pp. doi: 10.1142/S0218127412500150. Google Scholar

[28]

F. ZhangC. MuP. ZhengD. Lin and G. Zhang, The dynamical analysis of a new chaotic system and simulation, Math. Methods Appl. Sci., 37 (2014), 1838-1846. doi: 10.1002/mma.2939. Google Scholar

[29]

F. Zhang and G. Zhang, Boundedness solutions of the complex Lorenz chaotic system, Appl. Math. Comput., 243 (2014), 12-23. doi: 10.1016/j.amc.2014.05.102. Google Scholar

[30]

F. Zhang and G. Zhang, Further results on ultimate bound on the trajectories of the Lorenz system, Qual. Theory Dyn. Syst., 15 (2016), 221-235. doi: 10.1007/s12346-015-0137-0. Google Scholar

show all references

References:
[1]

V. BraginV. VagaitsevN. Kuznetsov and G. Leonov, Algorithms for finding hidden oscillations in nonlinear systems. The Aizerman and Kalman conjectures and Chua's circuits, J. Comput. Syst. Sci. Int., 50 (2011), 511-543. doi: 10.1134/S106423071104006X. Google Scholar

[2] G. Chen and J. Lu, Dynamical Analysis, Control and Synchronization of the Lorenz Systems Family, Science Press, Beijing, 2003. Google Scholar
[3]

G. Chen and T. Ueta, Yet another chaotic attractor, Int. J. Bifurc. Chaos Appl. Sci.Eng., 9 (1999), 1465-1466. doi: 10.1142/S0218127499001024. Google Scholar

[4]

T. HuangG. Chen and J. Kurths, Synchronization of chaotic systems with time-varying coupling delays, Discrete Continuous Dyn. Syst. Ser. B., 16 (2011), 1071-1082. doi: 10.3934/dcdsb.2011.16.1071. Google Scholar

[5]

N. KuznetsovT. Mokaev and P. Vasilyev, Numerical justification of Leonov conjecture on Lyapunov dimension of Rossler attractor, Commun. Nonlinear Sci. Numer. Simul., 19 (2014), 1027-1034. doi: 10.1016/j.cnsns.2013.07.026. Google Scholar

[6]

E. Lorenz, Deterministic non-periods flows, J. Atmos. Sci., 20 (1963), 130-141. Google Scholar

[7]

G. Leonov, Bounds for attractors and the existence of homoclinic orbits in the Lorenz system, J. Appl. Math. Mech., 65 (2001), 19-32. doi: 10.1016/S0021-8928(01)00004-1. Google Scholar

[8]

G. Leonov, General existence conditions of homoclinic trajectories in dissipative systems, Lorenz, Shimizu-Morioka, Lu and Chen systems. Phys. Lett. A, 376 (2012), 3045-3050. doi: 10.1016/j.physleta.2012.07.003. Google Scholar

[9]

G. Leonov, Existence criterion of homoclinic trajectories in the Glukhovsky-Dolzhansky system, Phys. Lett. A, 379 (2015), 524-528. doi: 10.1016/j.physleta.2014.12.005. Google Scholar

[10]

G. Leonov, The Tricomi problem for the Shimizu-Morioka dynamical system, Dokl. Math., 86 (2012), 850-853. doi: 10.1134/S1064562412060324. Google Scholar

[11]

G. Leonov and V. Boichenko, Lyapunov's direct method in the estimation of the Hausdorff dimension of attractors, Acta Appl. Math., 26 (1992), 1-60. doi: 10.1007/BF00046607. Google Scholar

[12]

G. LeonovA. Bunin and N. Koksch, Attractor localization of the Lorenz system, Z. Angew. Math. Mech., 67 (1987), 649-656. doi: 10.1002/zamm.19870671215. Google Scholar

[13]

Lü J. and G. Chen, A new chaotic attractor coined, Int. J. Bifurc. Chaos Appl. Sci. Eng., 12 (2002), 659-661. doi: 10.1142/S0218127402004620. Google Scholar

[14]

Lü J.G. ChenD. Cheng and S. Celikovsky, Bridge the gap between the Lorenz system and the Chen system, Int. J. Bifurc. Chaos Appl. Sci. Eng., 12 (2002), 2917-2926. doi: 10.1142/S021812740200631X. Google Scholar

[15]

X. LiaoY. Fu and S. Xie, On the new results of global attractive set and positive invariant set of the Lorenz chaotic system and the applications to chaos control and synchronization, Science in China Series F: Information Sciences, 48 (2005), 304-321. doi: 10.1360/04yf0087. Google Scholar

[16]

X. LiaoY. FuS. Xi and P. Yu, Globally exponentially attractive sets of the family of Lorenz systems, Science in China Series F: Information Sciences, 51 (2008), 283-292. doi: 10.1007/s11432-008-0024-2. Google Scholar

[17]

G. Leonov and N. Kuznetsov, On differences and similarities in the analysis of Lorenz, Chen and Lu systems, Appl. Math. Comput., 256 (2015), 334-343. doi: 10.1016/j.amc.2014.12.132. Google Scholar

[18]

G. Leonov and N. Kuznetsov, Hidden attractors in dynamical systems. From hidden oscillations in Hilbert-Kolmogorov, Aizerman, and Kalman problems to hidden chaotic attractor in Chua circuits, Int. J. Bifurc. Chaos Appl. Sci. Eng. , 23 (2013), 1330002, 69pp. doi: 10.1142/S0218127413300024. Google Scholar

[19]

G. LeonovN. KuznetsovM. KiselevaE. Solovyeva and A. Zaretskiy, Hidden oscillations in mathematical model of drilling system actuated by induction motor with a wound rotor, Nonlinear Dyn., 77 (2014), 277-288. doi: 10.1007/s11071-014-1292-6. Google Scholar

[20]

G. LeonovN. Kuznetsov and V. Vagaitsev, Localization of hidden Chua's attractors, Phys. Lett. A, 375 (2011), 2230-2233. doi: 10.1016/j.physleta.2011.04.037. Google Scholar

[21]

G. LeonovN. Kuznetsov and V. Vagaitsev, Hidden attractor in smooth Chua systems, Phys. D., 241 (2012), 1482-1486. doi: 10.1016/j.physd.2012.05.016. Google Scholar

[22]

D. LiJ. LuX. Wu and G. Chen, Estimating the ultimate bound and positively invariant set for the Lorenz system and a unified chaotic system, J. Math. Anal. Appl., 323 (2006), 844-853. doi: 10.1016/j.jmaa.2005.11.008. Google Scholar

[23]

X. LiaoP. YuS. Xie and Y. Fu, Study on the global property of the smooth Chua's system, Int. J. Bifurc. Chaos Appl. Sci. Eng., 16 (2006), 2815-2841. doi: 10.1142/S0218127406016483. Google Scholar

[24]

A. PogromskyG. Santoboni and H. Nijmeijer, An ultimate bound on the trajectories of the Lorenz system and its applications, Nonlinearity, 16 (2003), 1597-1605. doi: 10.1088/0951-7715/16/5/303. Google Scholar

[25]

P. Yu and X. Liao, Globally attractive and positive invariant set of the Lorenz system, Int. J. Bifurc. Chaos Appl. Sci. Eng., 16 (2006), 757-764. doi: 10.1142/S0218127406015143. Google Scholar

[26]

P. YuX. LiaoS. Xie and Y. Fu, A constructive proof on the existence of globally exponentially attractive set and positive invariant set of general Lorenz family, Commun. Nonlinear Sci. Numer. Simul., 14 (2009), 2886-2896. doi: 10.1016/j.cnsns.2008.10.008. Google Scholar

[27]

F. Zhang, C. Mu and X. Li, On the boundedness of some solutions of the Lü system, Int. J. Bifurc. Chaos Appl. Sci. Eng. , 22 (2012), 1250015, 5pp. doi: 10.1142/S0218127412500150. Google Scholar

[28]

F. ZhangC. MuP. ZhengD. Lin and G. Zhang, The dynamical analysis of a new chaotic system and simulation, Math. Methods Appl. Sci., 37 (2014), 1838-1846. doi: 10.1002/mma.2939. Google Scholar

[29]

F. Zhang and G. Zhang, Boundedness solutions of the complex Lorenz chaotic system, Appl. Math. Comput., 243 (2014), 12-23. doi: 10.1016/j.amc.2014.05.102. Google Scholar

[30]

F. Zhang and G. Zhang, Further results on ultimate bound on the trajectories of the Lorenz system, Qual. Theory Dyn. Syst., 15 (2016), 221-235. doi: 10.1007/s12346-015-0137-0. Google Scholar

[1]

Ting Yang. Homoclinic orbits and chaos in the generalized Lorenz system. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 0-0. doi: 10.3934/dcdsb.2019210

[2]

Fuchen Zhang, Xiaofeng Liao, Chunlai Mu, Guangyun Zhang, Yi-An Chen. On global boundedness of the Chen system. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1673-1681. doi: 10.3934/dcdsb.2017080

[3]

Ezzeddine Zahrouni. On the Lyapunov functions for the solutions of the generalized Burgers equation. Communications on Pure & Applied Analysis, 2003, 2 (3) : 391-410. doi: 10.3934/cpaa.2003.2.391

[4]

Fuchen Zhang, Chunlai Mu, Shouming Zhou, Pan Zheng. New results of the ultimate bound on the trajectories of the family of the Lorenz systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (4) : 1261-1276. doi: 10.3934/dcdsb.2015.20.1261

[5]

Marcel Freitag. Global existence and boundedness in a chemorepulsion system with superlinear diffusion. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5943-5961. doi: 10.3934/dcds.2018258

[6]

Peter Giesl. Construction of a global Lyapunov function using radial basis functions with a single operator. Discrete & Continuous Dynamical Systems - B, 2007, 7 (1) : 101-124. doi: 10.3934/dcdsb.2007.7.101

[7]

Deqiong Ding, Wendi Qin, Xiaohua Ding. Lyapunov functions and global stability for a discretized multigroup SIR epidemic model. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 1971-1981. doi: 10.3934/dcdsb.2015.20.1971

[8]

Wei Wang, Yan Li, Hao Yu. Global boundedness in higher dimensions for a fully parabolic chemotaxis system with singular sensitivity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3663-3669. doi: 10.3934/dcdsb.2017147

[9]

Hao Yu, Wei Wang, Sining Zheng. Global boundedness of solutions to a Keller-Segel system with nonlinear sensitivity. Discrete & Continuous Dynamical Systems - B, 2016, 21 (4) : 1317-1327. doi: 10.3934/dcdsb.2016.21.1317

[10]

Johannes Lankeit, Yulan Wang. Global existence, boundedness and stabilization in a high-dimensional chemotaxis system with consumption. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6099-6121. doi: 10.3934/dcds.2017262

[11]

Mengyao Ding, Wei Wang. Global boundedness in a quasilinear fully parabolic chemotaxis system with indirect signal production. Discrete & Continuous Dynamical Systems - B, 2019, 24 (9) : 4665-4684. doi: 10.3934/dcdsb.2018328

[12]

Peter Giesl, Sigurdur Hafstein. Computational methods for Lyapunov functions. Discrete & Continuous Dynamical Systems - B, 2015, 20 (8) : i-ii. doi: 10.3934/dcdsb.2015.20.8i

[13]

Youngna Choi. Attractors from one dimensional Lorenz-like maps. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 715-730. doi: 10.3934/dcds.2004.11.715

[14]

Ling Liu, Jiashan Zheng. Global existence and boundedness of solution of a parabolic-parabolic-ODE chemotaxis-haptotaxis model with (generalized) logistic source. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3357-3377. doi: 10.3934/dcdsb.2018324

[15]

Pan Zheng, Chunlai Mu, Xuegang Hu. Boundedness and blow-up for a chemotaxis system with generalized volume-filling effect and logistic source. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2299-2323. doi: 10.3934/dcds.2015.35.2299

[16]

Andrey V. Melnik, Andrei Korobeinikov. Lyapunov functions and global stability for SIR and SEIR models with age-dependent susceptibility. Mathematical Biosciences & Engineering, 2013, 10 (2) : 369-378. doi: 10.3934/mbe.2013.10.369

[17]

Carlos Arnoldo Morales, M. J. Pacifico. Lyapunov stability of $\omega$-limit sets. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 671-674. doi: 10.3934/dcds.2002.8.671

[18]

Luis Barreira, Claudia Valls. Stability of nonautonomous equations and Lyapunov functions. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2631-2650. doi: 10.3934/dcds.2013.33.2631

[19]

Peter Giesl, Sigurdur Hafstein. Review on computational methods for Lyapunov functions. Discrete & Continuous Dynamical Systems - B, 2015, 20 (8) : 2291-2331. doi: 10.3934/dcdsb.2015.20.2291

[20]

Pan Zheng. Global boundedness and decay for a multi-dimensional chemotaxis-haptotaxis system with nonlinear diffusion. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 2039-2056. doi: 10.3934/dcdsb.2016035

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (19)
  • HTML views (4)
  • Cited by (1)

[Back to Top]